I was wondering if anyone had trouble sleeping? For the last few months, I go to bed and the bed feels as if it is rocking. I finally fall asleep only to be woken up every few hours with dizziness. By 5 or 6 am, I am so dizzy that I just can’t lay in bed anymore. I know sleep is important, but that is so diffucult and uncomfortable for me. Does anyone experience anything similar or can offer up any advice.
Thanks so much!
This is one of the same things I experience. Sorry I don’t have an answer for you. Ativan helped for a very short time but there was a rebound effect.
Sorry you too are experiencing this problem with sleep. It’s so frustrating and demoralizing as I just get no peace…no relief during the day or night. Are you taking any preventives? Did you tell your doc about this problem with sleep? I am on a low dose clonazepam which does nothing and I started verapamil 30 days ago which I am now questioning if this is making things worse? If anyone else out there can offer up any other advice, please help:-(
Sorry to sound so desperate but I am just looking for any answers…
Lisa, I have lots of problems sleeping also - different than yours but frustrating nonetheless. I usually have no problem falling asleep, but then wake up an hour and a half later and an hour later and 2 hours later and half an hour later. Often when I wake up I am awake for an hour or more and then I worry and worry about getting back to sleep and worry that if I don’t get enough sleep I will get vertigo the next day. Very rarely will I sleep though the entire night. Last night I did, what a miracle, but I woke at 4:40 and that was it, I was up for the day, couldn’t get back to sleep. Had only 6 hours sleep total and I am a person who needs 8-10.
Have you tried any of the anti-depressants that are used for MAV? Most of these seem to have sleepiness as a side effect. It’s too bad clonazepam doesn’t work for you. Maybe you could switch to something else, especially if that isn’t helping with the dizzies or anything else. Occassionaly I will take a valium in the middle of the night if I have been up most of the night before and feel like I’m going to have another one of those nights but I don’t like to depend on it and try to save it for emergencies(and it would be so easy for me to take it every night).
I just did a quick search on verapamil and see it causes insomnia but you probably already know that.
I have the same problem as bookworm. I have always had some trouble with sleeping but nothing like since the menopause. I can be awake until 5 in the morning, properly awake and then maybe sleep for 3 hours. Sometimes I get to sleep then sleep just two hours wake then sleep another 2 hours then be awake for 3 hours then sleep 2 hours or dont go back to sleep at all. Amitryptyline just three quarter of a tablet is the only thing that will make me sleep, but leaves me hung over till 3 in the afternoon.
I recently tried clonazepan just a quarter, took it in desperation at 4 in the morning and slept 3 hours but felt dizzy, disorientated and sleepy all the next day till the evening, quite ill.
I know that sleep effects the migraines, I have just been away for a few days and slept 2 hrs the first night, 5 hrs the second night and 2 hrs the third, when I came home exhausted, I slept for 10 (very rare) and woke with a bad migraine.
Some people find melatonin works. Hope you find something, I know, it can ruin your days.
Thanks again for all the responses. I am just suffering like never before. I sleep for a few hours only to be woken with this “revved” feeling of dizziness in my head every few hours, then try to go back to sleep, repeat. I do have this feeling during the day but even if I am tired and try to shut my eyes for a nap, the “revved” dizziness is just relentless. I am dizzy 24/7 with head heaviness, dysequilibrium, and rocking, but now to have my sleep taken away is just “inhumane”. I am sorry to sound so dramatic. I saw my neuro (Dr. Newman in NY) yesterday and we started verapamil a little over a month ago and he still wants me to stay on the verapamil… his thought is that it is not good medicine to start multiple drugs at the same time. Sadly, I am a physician myself and I agree with this methodology, but I have no peace at all. Help:-(
Much thanks and appreciation…Lisa
Thanks for all the responses. Sleep is just becoming such an issue. I feel as if I am on a rollercoaster so to speak. I sleep for maybe 1-2 hours only to be woken by this “revved” dizziness in my head. I try to fight it and fall back to sleep only to be woken again by this same sensation 1-2 hours later, etc. Does anyone relate to this “revved” feeling? I saw my neuro (Dr. Newman in NY) yesterday and he wants me to just stay on the verapamil which I have been on for just over a month. We will be titrating it up again on another 10-14 days. I am dizzy 24/7 with head heaviness, dysequilibrium, and rocking and just have no peace during the day or night. I am sorry to sound like such a complainer, but I just feel like living is “inhumane” at this point. I am trying my best to be patient and trust in my doctor but the day to day, and night to night are just brutal.
Much thanks and appreciation for all your support…Lisa
Probably shouldnt say this, but I get relief from painkillers with paracetamol, codeine and caffeine in them, having gone through 16 preventatives 20 years ago, I gave up and got used to having at least some life with painkillers (only taken in half or three quarters). I know to go on preventatives you are supposed to come off all painkillers, I did this 20 years ago, more than once, but at the end of the day, if you have no life and no sleep, then I reckon its worth it to me, to take the odd half a syndol before I go to sleep at night to help get some sleep and they stop a lot of the nasty stuff you were talking about. I usually get by on good days with half syndol x 3 a day which I dont call excessive.
The choice is yours of course, and if you can get on a preventative instead, its got to be better in the long run, but if they dont work then I would take the odd painkiller. I have a friend on cipramil and she has the odd painkiller too.
Wish I had words that would help you. I have living with the rocking at night for over 5 years and have tried many meds. My doctor is very empathetic and will try anything. So far, everything makes me worse, recently I tried sticking out an SSRI. It was not the side effects that took me down, but the increase in rocking and dipping that made me stop. You are correct, it is inhumane. My diagnoses include MAV and/or MdDS and semicircular canal dehiscence.
Being a physician must make you feel doubly helpless.
Thanks again for the quick replies. Just knowing you guys are out there is comforting. Yes, I feel so helpless. Just like so many of us on the forum, prior to the MAV I was a super active, both athletically and professionally, woman who now spends the majority of the day in bed, as laying back is the most comfortable position. I spoke to my neuro today and I suggested that I take an extra dose of the clonazepam in the middle of the night and he agreed. I am still very early in my verapamil trial and am on a super low dose (60 mg per day) as my bp and pulse are very low and I am very slight. In another 10 days we will go up another 20 mg. I’m hoping and praying something changes.
I feel for each and every one of you and welcome any thoughts.